Alert archive / Iowa / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 16, 1999, 7:37 PM CDT for Montgomery County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 1999, 7:37 PM CDT (00:37 UTC)
- Expired
- May 17, 1999, 1:40 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Montgomery County, IA
The radar
The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 16, 3:00 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 16, 3:00 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT SUN MAY 16 1999 DISCUSSION WILL BE CUT SHORT BECAUSE OF SVR WX. CDFNT CONTS TO PUSH E INTO VERY UNSTABLE ATMOSPHERE. CAPES IN EXCESS OF 4000 J/KG WITH SFC DEWPTS IN THE LOWER 70S. WET BULB ZERO HEIGHTS LOW ENOUGH FOR SOME SGFNT SIZE HAIL. EXPECT PCPN TO CONT ON MON...ENDING FROM W TO E. PCPN ACROSS NERN NE MAINLY OF SHOWER TYPE...WITH ISOLD TSTMS. STILL SOME TSTMS MON IN SERN NE AND SWRN IA...SPCLY BEFORE EARLY AFTN. TEMPS COOLER BEHIND THE FNT MON...GENLY 60S. SKIES SHOULD CLEAR OUT MON NGT AFTER SOME LINGER SHOWERS SWRN IA. THEN MOSTLY SUNNY FOR TUE. FIRST DRAFT OF WORK ZONES COMING OUT SHORTLY. TEMP FCSTS GENLY WITHIN 5 DEGREES OF NGM MOS. .OMA...NONE MILLER
In the hours before
Special weather statement, May 16, 2:55 PM CDT, 4 hours 42 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-171200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SUN MAY 16 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. DUE TO THE DEGREE OF INSTABILITY AND AMOUNT OF LOW LEVEL MOISTURE...ALL THUNDERSTORMS SHOULD BE MONITORED CLOSELY. LARGE HAIL IS LIKELY IN SOME OF THE STORMS...AND A FEW TORNADOES ARE POSSIBLE. THE RISK OF SEVERE WEATHER IS HIGHEST TO THE SOUTHEAST OF A LINE FROM DAVID CITY TO FREMONT AND ONAWA IOWA. MILLER
Special weather statement, May 16, 2:55 PM CDT, 4 hours 42 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-171200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SUN MAY 16 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. DUE TO THE DEGREE OF INSTABILITY AND AMOUNT OF LOW LEVEL MOISTURE...ALL THUNDERSTORMS SHOULD BE MONITORED CLOSELY. LARGE HAIL IS LIKELY IN SOME OF THE STORMS...AND A FEW TORNADOES ARE POSSIBLE. THE RISK OF SEVERE WEATHER IS HIGHEST TO THE SOUTHEAST OF A LINE FROM DAVID CITY TO FREMONT AND ONAWA IOWA. MILLER
Special weather statement, May 16, 4:30 PM CDT, 3 hours 7 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-171200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT SUN MAY 16 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA UNTIL 9 PM. DUE TO THE DEGREE OF INSTABILITY AND THE AMOUNT LOW LEVEL MOISTURE...ALL THUNDERSTORMS SHOULD BE MONITORED. THIS IS A DANGEROUS SITUATION FOR SOUTHWEST IOWA...AS WELL AS FOR EAST CENTRAL AND SOUTHEAST NEBRASKA. VERY LARGE HAIL...LARGER THAN THE SIZE OF GOLFBALLS...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE. THROUGH 9 PM THE MOST LIKELY AREA FOR SEVERE WEATHER IS SOUTHEAST OF LINE FROM WILBER TO FREMONT AND ONAWA IOWA. MILLER
Special weather statement, May 16, 4:30 PM CDT, 3 hours 7 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-171200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT SUN MAY 16 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA UNTIL 9 PM. DUE TO THE DEGREE OF INSTABILITY AND THE AMOUNT LOW LEVEL MOISTURE...ALL THUNDERSTORMS SHOULD BE MONITORED. THIS IS A DANGEROUS SITUATION FOR SOUTHWEST IOWA...AS WELL AS FOR EAST CENTRAL AND SOUTHEAST NEBRASKA. VERY LARGE HAIL...LARGER THAN THE SIZE OF GOLFBALLS...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE. THROUGH 9 PM THE MOST LIKELY AREA FOR SEVERE WEATHER IS SOUTHEAST OF LINE FROM WILBER TO FREMONT AND ONAWA IOWA. MILLER
Special weather statement, May 16, 6:08 PM CDT, 1 hour 29 minutes before
IAZ043-055-NEZ034-045-051>053-066-078-088-089-162330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 608 PM CDT SUN MAY 16 1999 ...PART OF TORNADO WATCH NUMBER 272 HAS BEEN CANCELLED... THE FOLLOWING COUNTIES IN EASTERN NEBRASKA ARE NO LONGER IN THE TORNADO WATCH WHICH WAS ISSUED EARLIER TODAY...BURT... WASHINGTON...SAUNDERS...DOUGLAS...SARPY...LANCASTER... SALINE...JEFFERSON AND GAGE. THE FOLLOWING COUNTIES IN IOWA HAVE ALSO BEEN REMOVED FROM THE WATCH...MONONA AND HARRISON. THE REMAINDER OF THE WATCH REMAINS IN EFFECT FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:01 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 49 min |
| May 16, 9:25 PM CDT | Tornado Warning | OAX | Nemaha | 35 min |
| May 16, 9:35 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 35 min |
| May 16, 10:14 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 36 min |
| May 16, 10:29 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 36 min |
| May 16, 11:04 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 31 min |
Nearby
Flash Flood Warnings in Iowa, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.